Alert archive / Georgia / Frost Advisories in 2008
Frost Advisory 6, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 9, 2008, 8:15 PM EST for 69 counties in Georgia. It took effect at Nov 10, 2008, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2008, 8:15 PM EST (01:15 UTC)
- In effect from
- Nov 10, 2008, 4:00 AM EST
- Expired
- Nov 10, 2008, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
All 69 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 100115 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 PM EST SUN NOV 9 2008 GAZ006>009-015-016-101300- /O.NEW.KFFC.FZ.W.0006.081110T0900Z-081110T1300Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 815 PM EST SUN NOV 9 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE OVER THE STATE TONIGHT. THIS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S IN VALLEY AND LOWER LYING AREAS OF THE NORTH GEORGIA MOUNTAINS LATE TONIGHT AND EARLY MONDAY. ALTHOUGH PARTS OF THIS REGION EXPERIENCED FREEZING TEMPERATURES DURING THE LAST WEEK OF OCTOBER...OVER A WEEK HAS PASSED SINCE THIS OCCURRED. FURTHERMORE...A WIDESPREAD FREEZE WITH TEMPERATURES OF 27 OR BELOW HAS NOT YET BEEN OBSERVED SO FAR THIS FALL. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 081>086-097-098-101300- /O.NEW.KFFC.FR.Y.0006.081110T0900Z-081110T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS- DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON- POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-TWIGGS-WILKINSON- JOHNSON-EMANUEL-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...DUBLIN 815 PM EST SUN NOV 9 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE OVER THE STATE TONIGHT. THIS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MID 30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA LATE TONIGHT AND EARLY MONDAY. THE CALM CONDITIONS WILL ALLOW FOR FROST FORMATION...ESPECIALLY IN LOW- LYING AND PROTECTED AREAS AWAY FROM URBAN LOCATIONS. WHILE ISOLATED SPOTS IN THE REGION EXPERIENCED FREEZING TEMPERATURES AND FROST THE LAST WEEK OF OCTOBER...A WIDESPREAD FREEZE WITH TEMPERATURES OF 27 OR BELOW HAS NOT YET BEEN OBSERVED SO FAR THIS FALL. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 19
1 follow-up statement
000 WWUS72 KFFC 100841 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 AM EST MON NOV 10 2008 GAZ006>009-015-016-101300- /O.CON.KFFC.FZ.W.0006.081110T0900Z-081110T1300Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 341 AM EST MON NOV 10 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING FOR THE NORTHEAST MOUNTAINS... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. A CANADIAN HIGH PRESSURE SYSTEM CONTINUES TO SETTLE OVER THE STATE THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S IN THE VALLEYS AND LOWER LYING AREAS OF THE NORTH GEORGIA MOUNTAINS THIS MORNING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 081>086-097-098-101300- /O.CON.KFFC.FR.Y.0006.081110T0900Z-081110T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS- DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON- POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-TWIGGS-WILKINSON- JOHNSON-EMANUEL-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...DUBLIN 341 AM EST MON NOV 10 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING FOR AREAS NORTH OF A COLUMBUS TO WARNER ROBBINS TO VIDALIA LINE... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. A CANADIAN HIGH PRESSURE SYSTEM CONTINUES TO SETTLE OVER THE STATE THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MID 30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS MORNING. THE CALM CONDITIONS WILL ALLOW FOR FROST FORMATION...ESPECIALLY IN LOW-LYING AND PROTECTED AREAS AWAY FROM URBAN LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 9, 8:15 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 9, 8:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 PM EST SUN NOV 9 2008 .UPDATE... LOOKING OVER FCST MIN TEMPS TONIGHT...LOCAL POLICY DICTATES THAT A FREEZE WARNING/FROST ADVISORY BE ISSUED FOR MUCH OF THE AREA. THIS BEING BECAUSE WE HAVE NOT YET HAD A WIDESPREAD FREEZE WITH 27F OR BELOW AND IT BEING YET BEFORE 11/20...BASICALLY CONSIDERED THE END OF THE GROWING SEASON ON AVERAGE FOR THE CWA. THUS...AM FORCED TO ISSUE A FREEZE WARNING FOR THE NE GA MOUNTAINS AND A FROST ADVISORY FOR ALL OTHER AREAS EXCEPT THE FAR SOUTHERN COUNTIES IN THE CWA...WHERE TEMPS WILL LIKELY REMAIN ABOVE THE GENERAL FROST FORMATION TEMP OF 36F. THE FREEZE/FROST CONDITIONS WILL REALLY ONLY AFFECT RURAL AREAS AWAY FROM THE CITIES. URBAN AREAS...SUCH AS ATL PROPER...WILL NOT SEE EITHER A FREEZE OR FROST TONIGHT. IT IS MARGINAL...BUT PREFER TO ERR ON THE SIDE OF CAUTION. OTHERWISE...TEMPS/CLOUD COVER APPEAR TO BE ON TRACK. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS STRATA CU EXTENDING FROM THE GREAT LAKE STATES TO THE GA/TN/AL BORDER. THIS AREA OF CLOUDS IS ASSOCIATED WITH A BROAD UPPER TROF THAT IS LIFTING TO THE NE. THESE CLOUDS ARE TRYING TO MAKE IT ACROSS THE RIDGE BUT WITH DOWNSLOPING NW FLOW THEY ARE JUST NOT MAKING IT INTO THE STATE. THESE CLOUDS ARE EXPECTED TO MOVE NE WITH THE WEAKENING TROF AS HIGH PRESSURE BUILDS EASTWARD OUT OF THE PLAINS. THIS RIDGE WILL NOT STAY OVER THE AREA LONG AS IT MOVES INTO THE MID ATLANTIC STATES BY WED MORNING. LOOKS LIKE OUR NEXT CHANCE OF PRECIPITATION WILL BE TUE/WED AS NEXT FRONTAL SYSTEM MOVES INTO THE AREA OUT OF THE SOUTHERN PLAINS AND LOWER MS VALLEY. THIS NEXT SYSTEM IS NOT EXPECTED TO BE VERY ORGANIZED AND THERE WILL BE VERY LITTLE INSTABILITY WITH IT ALSO. THERE IS ALSO A WEDGE THAT SETS UP DOWN THE EASTERN SEABOARD TUE NIGHT/WED THAT WILL HELP KEEP ANY CONVECTIVE ACTIVITY DOWN. HAVE DECIDED TO KEEP ANY MENTION OF THUNDERSTORMS OUT OF THE SHORTTERM. OVERNIGHT LOWS WILL AGAIN DROP TO NEAR FREEZING ACROSS PORTIONS OF NORTH AND WEST GEORGIA...MAINLY NORTH AND WEST OF THE ATLANTA METRO AREA. WILL HOLD OFF ON A FREEZE WATCH/WARNING AT THIS TIME AS IT WILL BE A CLOSE CALL. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEDGE BEGINS TO SET UP OVER THE AREA TUESDAY NIGHT AS THE MAIN PORTION OF NEXT RAIN PRODUCING SYSTEM MOVES IN. THE MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM BUT AS YOU GET OUT PAST DAY 4 THINGS START TO DIVERGE. WITH LITTLE CONSISTENCY IN THE MODEL RUNS HAVE DECIDED TO GO WITH A BLEND OF THE CURRENT FORECAST AND THE GFS. WILL KEEP SHRA ACROSS THE AREA THROUGH SAT WITH ISOLATED TSRA ON THU. GFS BRINGS THE NEGATIVELY TILTED SHORT WAVE ACROSS THE GULF COAST BY THURSDAY AFTERNOON WITH A LOW DEVELOPING OVER THE OHIO VALLEY EARLY FRIDAY. IMPULSES AROUND THIS BROAD LOW WILL CONTINUE TO PROVIDE RAIN CHANCES...PARTICULARLY ACROSS NORTH GEORGIA THROUGH THE WEEKEND. WITH GOOD MOISTURE RETURN BY WEDNESDAY...CLOUD COVER WILL KEEP OVERNIGHT LOWS ABOVE NORMAL WITH NEAR NORMAL HIGHS. && .AVIATION... HIGH PRESSURE CENTERED TO OUR WEST SHOULD KEEP WINDS WEST TO NORTHWEST THROUGH MONDAY...GOING AROUND TO NORTHEAST AFTER 00Z TUESDAY AS THE HIGH SLIDES TOWARD THE ATLANTIC. WIND SPEED SHOULD BE 5KT OR LESS OVERNIGHT...INCREASING TO AROUND 10KT AFTER SUNRISE MONDAY. SKIES SHOULD REMAIN MOSTLY CLEAR WITH AREA OF STRATOCU REMAINING NEAR THE TN BORDER. NO VISIBILITY RESTRICTIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 37 66 39 65 46 / 0 0 0 20 30 ATLANTA 37 63 44 63 48 / 0 0 0 20 30 BLAIRSVILLE 28 61 33 57 41 / 0 0 10 30 40 CARTERSVILLE 31 62 39 61 45 / 0 0 10 20 40 COLUMBUS 38 68 43 70 51 / 0 0 0 10 20 GAINESVILLE 37 64 42 60 45 / 0 0 5 20 40 MACON 35 70 39 71 48 / 0 0 0 5 20 ROME 33 64 37 61 48 / 0 0 10 30 50 PEACHTREE CITY 32 64 34 64 45 / 0 0 0 20 30 VIDALIA 36 69 38 72 47 / 0 0 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/19/41
Hazardous weather outlook, Nov 9, 5:19 AM EST, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 AM EST SUN NOV 9 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 519 AM EST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE WILL SHIFT FROM THE NORTHERN AND CENTRAL PLAINS INTO THE TENNESSEE VALLEY TODAY. THE PROXIMITY OF THIS COOLER AIRMASS AND LESSENING WINDS TONIGHT SHOULD ALLOW TEMPERATURES TO DROP BELOW FREEZING ACROSS PORTIONS OF NORTHERN AND WEST CENTRAL GEORGIA TONIGHT. PATCHY FROST IS POSSIBLE ELSEWHERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:15 PM EST | Freeze Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 12 hr |
Nearby
Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.